# SDR 20000510SH016

- Difficulty date: December 21, 1999
- Submitted: May 10, 2000
- Operation: General aviation
- Aircraft: N17LA
- Make and model: Bell 412
- Aircraft serial: 36044
- Aircraft time: 3,111 hours
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Skin
- Part number: 212030191001
- Condition: Cracked
- Location: Tail Boom
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING DAILY INSPECTION, MECHANIC  FOUND A CRACK IN THE SKIN JUST BELOW  TAIL BOOM ATTACH FITTING ON UPPER LEFT HAND SIDE OF THE AIRFRAME.  INSP REVEALED THE MAIN BEAM CAP WAS BROKEN.  MAINT REMOVED HELICOPTER FROM SERVICE.  REMOVED RT HAND FITTING AND UPPER LT HAND FITTING FROM ANOTHER HELICOPTER S/N 36043, (SISTER SHIP).  LT HAND FITTING HAD EVIDENCE OF CHIPS AND BURRS ON ALL BUT 2 HOLES.  BEAM CAP IS THE SAME.  MOST OF THE HOLES HAD NOT BEEN DEBURRED.  THIS IS ON THE BROKEN FITING AND BEAM CAP.  AFTER REMOVING A SECTION OF THE FWD PORTION OF BEAM CAP, FOUND HOLES HAD NOT BEEN DEBURRED.  THE RIGHT HAND FITTING LOOKS THE SAME.  ALL BUT 3 OF THE HOLES WERE NOT DEBURRED.  (X)
